Alert archive / Nebraska / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Apr 1, 2010, 3:32 AM CDT for 15 counties in Nebraska; 4 counties in Kansas. It took effect at Apr 1, 2010, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2010, 3:32 AM CDT (08:32 UTC)
- In effect from
- Apr 1, 2010, 12:00 PM CDT
- Expired
- Apr 1, 2010, 7:52 PM CDT
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 55 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2741 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933 WWUS83 KGID 010832 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 332 AM CDT THU APR 1 2010 ...CRITICAL FIRE WEATHER CONDITONS TODAY... .SOUTHERLY WINDS WILL INCREASE TODAY AS A LOW PRESSURE SYSTEM LIFTS NORTHEAST THROUGH WESTERN NEBRASKA...PULLING A WARM FRONT NORTH THROUGH NEBRASKA. WARM AND DRY AIR WILL PUSH INTO THE AREA DURING THE AFTERNOON...AND WILL COMBINE WITH THE GUSTY SOUTH WINDS AND DRY FUELS TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. KSZ005-006-017-018-NEZ039-040-046-047-060>062-072>075-082>085- 011700- /O.UPG.KGID.FW.A.0001.100401T1700Z-100402T0100Z/ /O.NEW.KGID.FW.W.0002.100401T1700Z-100402T0100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON- BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN- WEBSTER- 332 AM CDT THU APR 1 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NEBRASKA...39...40...46...47...60...61...62...72...73 ...74...75 IN KANSAS...5...6...17...18. SOUTH WINDS WILL INCREASE TO 20 TO 35 MPH THIS AFTERNOON...AND GUST UP TO 45 MPH. AFTERNOON TEMPERATURES WILL BE WARM IN THE LOW 80S...AND THESE TEMPERATURES COMBINED WITH DRY AIR WORKING IN FROM THE SOUTHWEST WILL CAUSE RELATIVE HUMIDITIES TO FALL TO LESS THAN 20 PERCENT. THE COMBINATION OF THE STRONG WINDS...DRY AIR AND DRY FUELS IN PLACE WILL LEAD TO EXPLOSIVE FIRE GROWTH. ANY FIRES WHICH DEVELOP WILL LIKELY SPREAD OUT OF CONTROL QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
465 WWUS83 KGID 011647 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1147 AM CDT THU APR 1 2010 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .SOUTHERLY WINDS WILL INCREASE TODAY AS A LOW PRESSURE SYSTEM LIFTS NORTHEAST THROUGH WESTERN NEBRASKA...PULLING A WARM FRONT NORTH THROUGH NEBRASKA. WARM AND DRY AIR WILL PUSH INTO THE AREA DURING THE AFTERNOON...AND WILL COMBINE WITH THE GUSTY SOUTH WINDS AND DRY FUELS TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. KSZ005-006-017-018-NEZ039-040-046-047-060>062-072>075-082>085- 020100- /O.CON.KGID.FW.W.0002.100401T1700Z-100402T0100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON- BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN- WEBSTER- 1147 AM CDT THU APR 1 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NEBRASKA...39...40...46...47...60...61...62...72...73 ...74...75 IN KANSAS...5...6...17...18. SOUTH WINDS WILL INCREASE TO 20 TO 35 MPH THIS AFTERNOON...AND GUST UP TO 45 MPH. AFTERNOON TEMPERATURES WILL BE WARM IN THE UPPER 70S TO LOW 80S...AND THESE TEMPERATURES COMBINED WITH DRY AIR WORKING IN FROM THE SOUTHWEST WILL CAUSE RELATIVE HUMIDITIES TO FALL TO LESS THAN 20 PERCENT. THE COMBINATION OF THE STRONG WINDS...DRY AIR AND DRY FUELS IN PLACE WILL LEAD TO EXPLOSIVE FIRE GROWTH. ANY FIRES WHICH DEVELOP WILL LIKELY SPREAD OUT OF CONTROL QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
559 WWUS83 KGID 020052 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 752 PM CDT THU APR 1 2010 KSZ005-006-017-018-NEZ039-040-046-047-060>062-072>075-082>085- 020200- /O.CAN.KGID.FW.W.0002.000000T0000Z-100402T0100Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON- BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN- WEBSTER- 752 PM CDT THU APR 1 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE RED FLAG WARNING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NEBRASKA...39...40...46...47...60...61...62...72...73 ...74...75 IN KANSAS...5...6...17...18. RELATIVE HUMIDITY VALUES ARE BEGINNING TO INCREASE AND WINDS ARE DECREASING. CONSEQUENTLY...THE RED FLAG WARNING WILL NO LONGER BE NEEDED. $$ WESELY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 1, 12:39 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 1, 12:39 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1239 AM CDT THU APR 1 2010
.AVIATION...06Z TAF. A WARM FRONTAL BOUNDARY WILL LIFT NORTH
TONIGHT AND THURSDAY...AND WINDS WILL TRANSITION SOUTHERLY AND
INCREASE DURING THE DAY WITH GUSTS OVER 30KTS EXPECTED AT TIMES.
CLOUDS WILL CONTINUE TO BE OF THE MID AND HIGH VARIETY.
&&
PREV DISCUSSION... /ISSUED 419 PM CDT WED MAR 31 2010/
SHORT TERM...THROUGH 12Z FRIDAY. MAIN CONCERNS ARE CRITICAL FIRE
WEATHER CONDITIONS THURSDAY AFTERNOON/EVENING AND THUNDERSTORM
CHANCES THURSDAY NIGHT.
SURFACE COLD FRONT HAS PUSHED MUCH FARTHER SOUTH THAN ANTICIPATED
YESTERDAY...EXTENDING FROM IA SOUTHWEST ACROSS KS INTO SOUTHEAST
CO LATE THIS AFTERNOON. NORTHEAST WINDS HAVE BEEN SLOW TO
DISSIPATE IN WAKE OF THE FRONT TODAY...BUT HAVE SHOWN SOME VERY
SLOW WEAKENING WITH TIME. DESPITE THE FRONTAL PASSAGE AND
CONTINUED CIRRUS FILTERING OVER THE REGION...TEMPS HAVE MANAGED TO
CLIMB INTO THE UPPER 60S TO MID 70S.
PRETTY QUIET CONDITIONS ARE ON TAP FOR TONIGHT. A SOUTHWEST FLOW
WILL CONTINUE ALOFT AHEAD OF UPPER TROUGH WORKING ACROSS THE
WESTERN CONUS. SURFACE LOW WILL DEEPEN OVER THE CENTRAL HIGH
PLAINS OVERNIGHT AHEAD OF THE APPROACHING UPPER SYSTEM. THIS
DEEPENING SURFACE LOW WILL IN TURN START TO PULL THE FRONT BACK
NORTH TONIGHT AS A WARM FRONT. CIRRUS WILL CONTINUE TO STREAM OFF
THE ROCKIES...CONTRIBUTING TO A MILD NIGHT AS LOWS ONLY FALL INTO
THE MID 40S TO LOWER 50S.
THE SURFACE LOW LIFTS NORTHEAST ON THURSDAY AHEAD OF THE UPPER
TROUGH LIFTING ACROSS THE ROCKIES...WITH THE LOW REACHING NORTH
CENTRAL/NORTHWEST NE BY EARLY EVENING. THIS WILL LIFT THE WARM
FRONT BACK NORTH OF THE CWA...WITH H85 TEMPS SOARING TO NEAR 20C
IN ITS WAKE. THESE WARM TEMPS ALOFT COMBINED WITH DEEP VERTICAL MIXING
WILL SUPPORT HIGHS IN THE 80S. A STRONG PRESSURE GRADIENT WILL
DEVELOP ACROSS THE AREA TOMORROW TO THE EAST OF THE DEEPENING
SURFACE LOW...WHICH WILL ACT WITH THE DEEP MIXING TO DRIVE STRONG
SOUTHERLY WINDS. EXPECT SUSTAINED WINDS TO CLIMB INTO THE 20 TO 35
MPH RANGE WITH GUSTS UP TO 45 MPH POSSIBLE DURING THE AFTERNOON.
NO WIND ADVISORY ISSUED YET...BUT WILL PROBABLY END UP NEEDING ONE
AT LEAST FOR SOUTHERN AREAS. A SURFACE DRYLINE IS FORECAST TO
PROGRESS EAST/NORTHEAST ACROSS THE FORECAST AREA TOMORROW
AFTERNOON AS THE LOW LIFTS TO THE NORTHEAST. LOW DEWPOINTS TO THE
WEST OF THE DRYLINE COMBINED WITH THE WARM TEMPS WILL DROP RH/S TO
LESS THAN 20 PERCENT GENERALLY ALONG AND WEST OF HWY 281 AND HAVE
THUS ISSUED A FIRE WEATHER WATCH.
DEGREE OF MOISTURE RETURN IN THE MOIST SECTOR EAST OF THE DRYLINE
IS STILL IN QUESTION. MODELS ARE QUITE AGGRESSIVE IN BRINGING
UPPER 50F SURFACE DEWPOINTS INTO THE FAR SOUTHEAST CWA BY LATE
THURSDAY AFTERNOON...BUT THINK THIS IS OVERDONE BASED ON OBS TO
THE SOUTH TODAY AND EXPECTED MIXING WHICH SHOULD MIX OUT SOME OF THIS
FAIRLY SHALLOW LOW-LEVEL MOISTURE. THUS UNDERCUT MODEL DEWPOINTS
IN THE EAST...GOING CLOSER TO GRIDDED MOS GUIDANCE VALUES. OF
COURSE THIS HAS A LARGE IMPACT ON INSTABILITY AND RESULTANT
THUNDERSTORM CHANCES/STRENGTH. THE WESTERN EDGE OF INSTABILITY
AXIS IS EXPECTED TO CLIP OUR SOUTHEAST CWA TOMORROW
AFTERNOON...WITH MODELS SHOWING ANYWHERE FROM 500 TO AROUND 1000
J/KG OF 0-1KM MLCAPE CLIPPING THIS AREA. AGAIN...THINK THIS IS
PROBABLY A LITTLE HIGH DUE TO THE HIGHER DEWPOINTS MODELS ARE
BRINGING IN. NONETHELESS...THERE WILL BE SOME DECENT INSTABILITY
TO WORK WITH ALONG/EAST OF THE DRYLINE BUT BELIEVE THINGS WILL BE
CAPPED OFF TO ANY CONVECTION DURING THE DAY AS UPPER FORCING
REMAINS WEST THROUGH THIS TIME AND SURFACE CONVERGENCE ALONG
DRYLINE LOOKS TOO WEAK TO OVERCOME CAPPING. BETTER THUNDERSTORM
CHANCES COME LATER THURSDAY EVENING AND OVERNIGHT AS COLD FRONT
PUSHES THROUGH THE AREA...EVENTUALLY CATCHING UP WITH DRYLINE
ACROSS EASTERN CWA. KEPT THE HIGHEST POPS IN THE FAR
EAST/SOUTHEAST COINCIDENT WITH DEEPER MOISTURE/STRONGER
INSTABILITY. MAINTAINED SOME SLIGHT CHANCE POPS TO THE WEST AS
LARGE SCALE FORCING INCREASES AND STRONG LLJ CRANKS UP...BUT
WESTERN AREAS LOOK TO GET LARGELY DRY SLOTTED AT THIS TIME SO GUT
FEELING IS THESE AREAS WON/T SEE MUCH OF ANYTHING. STORMS THAT
DEVELOP ACROSS THE FAR EAST/SOUTHEAST COULD DROP SOME SMALL HAIL
BASED ON MUCAPES AROUND 1000 J/KG AND MORE THAN ADEQUATE DEEP
LAYER SHEAR...BUT COVERAGE OF STORMS IS STILL IN QUESTION AND HAVE
THUS KEPT POPS IN THE 30 TO 40 PERCENT RANGE FOR NOW.
LONG TERM...FRIDAY MORNING THROUGH WEDNESDAY.
THE PROBLEM OF DAY IN THE EXTENDED FORECAST CONTINUES TO BE THE
CHANCES OF PRECIPITATION FRIDAY AND AGAIN ON MONDAY NIGHT AND
TUESDAY. THE GENERAL ZONAL FLOW WITH A DEEP WAVE PASSING THROUGH
EVERY 3 TO 4 DAYS IS FORECAST TO CONTINUE THROUGH THE PERIOD. THUS
WE CAN EXPECT UNSETTLED WEATHER WITH A FRONTAL PASSAGE EVERY 4 DAYS
OR SO WHEN TEMPS WILL COOL TO NEAR NORMAL AND IN BETWEEN THE ZONAL
FLOW WILL PROVIDE FOR ABOVE NORMAL TEMPS. THE CYCLOGENESIS WILL
PROVIDE A FOCUS FOR SHOWERS AND EVEN POTENTIALLY A FEW
THUNDERSTORMS.
FOR FRIDAY THROUGH THE WEEKEND...THE MODELS SEEM TO BE COMING TO
CONSENSUS IN SOLUTION WITH TIMING AND LOCATION OF RAIN. THE BEST
CHANCES APPEAR TO BE OVER THE FAR EASTERN REACHES OF THE WARNING
AREA AND DROP DRAMATICALLY AS WE MOVE WEST. IT APPEARS DEEP MOISTURE
WILL NOT BE IN PLACE AT THE BEST TIME OF FOCUSED LIFT AND
INSTABILITY. THE BEST SEVERE WEATHER CRITERIA...INSTABILITY (AROUND
1000 CAPE) AND MOISTURE IS FORECAST TO BE JUST EAST OF THE AREA.
SYSTEM WILL EXIT THE WARNING AREA ON FRIDAY NIGHT...THEN HIGH
PRESSURE BUILDS OVER THE AREA SATURDAY THROUGH MONDAY. THE NEXT
SYSTEM APPROACHES ON TUESDAY. MODELS ARE NOT AT ALL IN
AGREEMENT...SO CONFIDENCE LOW ON TIMING AND POPS.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
NEZ039-040-046-047-060>062-072>075-082>085.
KS...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
KSZ005-006-017-018.
&&Hazardous weather outlook, Mar 31, 4:51 PM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 451 PM CDT WED MAR 31 2010 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 451 PM CDT WED MAR 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WARM TEMPERATURES...LOW RELATIVE HUMIDITY LEVELS...AND SOUTH WINDS GUSTING OVER 35 MPH WILL COMBINE WITH DRY FUELS...TO CREATE VERY HIGH TO EXTREME FIRE DANGER ACROSS THE OUTLOOK AREA THURSDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH HAS BEEN POSTED FOR AREAS ALONG AND WEST OF HIGHWAY 281 FROM NOON THROUGH 8 PM THURSDAY. A WIND ADVISORY MAY BE NEEDED FOR SOME PARTS OF THE OUTLOOK AREA THURSDAY...AS SUSTAINED WINDS REACH SPEEDS OF 25 MPH OR MORE AT TIMES. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THURSDAY NIGHT THROUGH FRIDAY. A FEW OF THUNDERSTORMS LATE THURSDAY NIGHT COULD PRODUCE SOME SMALL HAIL...MAINLY SOUTHEAST OF AN OSCEOLA NEBRASKA...TO OSBORNE KANSAS LINE. THUNDERSTORMS ARE BACK IN THE FORECAST AGAIN NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:32 AM CDT | Wind Advisory | GID | Clay, Fillmore, Nuckolls, Thayer, Webster, York | 12 hr |
Nearby
Red Flag Warnings in Nebraska, 2010Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.